MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC NONE; HARMONIC ACE

INTUITIVE SURGICAL, INC NONE; HARMONIC ACE
Model Number 400272-04
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during da vinci-assisted surgical procedure, the harmonic ace instrument's blade broke.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: during a dissecting task, a blade on an instrument broke.The broken part completely detached from the instrument, but no fragments fell into the patient.The instrument was inspected prior to use.The surgeon reported no prior issues with the functionality of the instrument during the surgical procedure and stated that the instrument did not collide with any other hard material or instruments.The surgeon does not know what caused the instrument to break.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has issued a return material authorization (rma) to have the intuitive device returned.However, isi has not received the harmonic ace instrument involved with the alleged issue to perform failure analysis.Additional information is being gathered to determine the contribution of the device to the customer reported issue.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
The probable root cause is attributed to use conditions.Damaged blades result from blade scratches caused by contact with other instruments or hard metal objects (e.G., staples, clips, etc.) while the instrument is activated.These initial damages can worsen due to the ultrasonic vibrations of the harmonic insert, leading to blade failure.Blade damage may be detected by the generator with a solid tone or an error.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The harmonic insert was analyzed and found to have broken blade at the base of the blade.A piece approximately 19mm long was found to be broken off, confirming that a fragment detached from the instrument.The broken piece of the blade was returned.Components adjacent to this broken blade do not show damage.The complaint was confirmed by failure analysis.The probable root cause is attributed to use conditions.Damaged blades result from blade scratches caused by contact with other instruments or hard metal objects (e.G., staples, clips, etc.) while the instrument is activated.These initial damages can worsen due to the ultrasonic vibrations of the harmonic insert, leading to blade failure.Blade damage may be detected by the generator with a solid tone or an error.

Brand Name
NONE
Common Device Name
HARMONIC ACE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23761936
Report Number2955842-2025-47929
Device Sequence Number18640248
Product Code NAY
UDI-Device Identifier10886874111083
UDI-Public(01)10886874111083(10)L11241114
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K112584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number400272-04
Device Catalogue Number400272
Device Lot NumberL11241114
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/19/2025
Supplement Date Received by Manufacturer01/28/2026
03/16/2026
Initial Report FDA Received Date12/09/2025
Supplement Report FDA Received Date02/12/2026
04/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown